Vol. 17, No. 2, 1966

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Nilpotence of the commutator subgroup in groups admitting fixed point free operator groups

Ernest Edward Shult

Vol. 17 (1966), No. 2, 323–347
Abstract

Let V be a group of operators acting in fixed point free manner on a group G and suppose V has order relatively prime to |G|. Work of several authors has shown that if V is cyclic of prime order or has order four, Gis nilpotent. In this paper it is proved that Gis nilpotent if V is non-abelian of order six, but that Gneed not be nilpotent for any further groups other than those just mentioned. A side result is that G has nilpotent length at most 2 when V is non-abelian of order pq, p and q primes (non-Fermat, if |G| is even).

Mathematical Subject Classification
Primary: 20.40
Milestones
Received: 13 July 1964
Published: 1 May 1966
Authors
Ernest Edward Shult